Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Bruise and swelling under the foot. Could this be a ruptured blood vessel?

My foot , bottom outside feels swollen & now there is a bruise there. I recognize that it is probably a blood vessel that ruptured. However, it has happened a few times before and each time there has not been trauma. I will just be standing & then I start to feel the swelling . What is the cause of this & can it be prevented?
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
thank you for your query.

In your case of spontaneous bruising,it can be due to usage of medications,ageing,sun exposure

medications like-

Pain relievers such as ibuprofen, naproxen and aspirin interfere with blood clotting and cause bleeding into the skin tissue.also cortisone injections,warfarin etc have same effect.

also associated swelling can be due to Varicose veins and Connective tissue disorders such as Ehlers-Danlos Syndrome may cause relatively easy or spontaneous bruising.

this can be prevented by minor exercises.also get a blood work done by your GP.
thank you,
wishing you good health
Answered: Mon, 8 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor